75.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Back to normal after Herceptin

8 REPLIES 8

Re: Back to normal after Herceptin

Another runny nose, here, too!
I'm half-way through and finished rads two weeks ago and I seem to get tireder and tireder.

Guest user
Not applicable

Re: Back to normal after Herceptin

thank you for this post i finish my herceptin next week and the last 3 herceptins have left me feeling shattered for ten days relief to know so does everyone else. I find after day 10 and heading towards each herceptin i return to near normal so as im getting to the end i really didnt want to finish the treatment because of the normal feeling if that makes sense. I am expecting after 3 weeks to start feeling more normal and to start losing the stone i put on through treatment. Best of luck all of you. My treatment has been 18 months and im tired but well and a lot to be thank full for. Including remission.

Re: Back to normal after Herceptin

Yes...the runny nose - I definitely have this, and the palpitations. I only have three to go and my ECGs have all been good, but if the flushes (Tamoxifen) and the palpitations come together at night, I have to resist getting in a panic and driving to hospital! Mind you, I did spend 7 days in hospital (incl Christmas day) as the Tamoxifen/chemo/portacath combination created a blood clot in my arm - so sometimes it is making a fuss if something doesn't seem right. So having added warfarin to my cocktail, I put my tiredness down to the blood clot, but maybe it is the Herceptin. I suppose, when all is said and done, ANY of these drugs are poisons, so not surprising if we get all these odd side effects. I also feel lucky, that after all the treatment at least many of us can 'return' to normal(ish), even if it may only be for 10 years as many on this site can't.

So, I'm celebrating the future return of normality - but just hope it hurries up!

Annie

Guest user
Not applicable

Re: Back to normal after Herceptin

SamLee, I used to get fed up with nurses and doctors, like your oncologist, who played down the side effects of Herceptin - I certainly didn't find it a walk in the park!

I finished mine 2 years ago and the side effects (tiredness, weakness,runny nose/eyes, sleeping difficulties, diarrhoea) went within a few months.

Anything that's left I put down to anastrozole.

Re: Back to normal after Herceptin

Glad to know it is not just me, but having read your post Truddles I am not sure now I have much to moan about in the tiredness stakes.

The weariness is definitely increasing, especially over the last 2-3 sessions, but I am still managing to work full time with a hour and half train commute each way into London.

But that's where it ends, don't have much energy for anything else, am itching to get back to exercise proper instead of the bits and pieces I am managing but hopefully it will come.

I haven't had palpitations, but did have a dodgy ECG back in March just after I started when it went down to 50% but I was also still having Paclitaxol then and I think that can interfere. Have been on Candasartan tablets ever since and heart function went straight back up to 73%.

So basically have to be patient and hope that come the last one on 23 Feb everything recovers quickly (and my nose stops running!).

Sam

Re: Back to normal after Herceptin

I havent noticed any weight gain, but I, too, am feeling SO tired lately, with just 3 herceptins left to have. Ive started back to work, ive coped well with a 4 hour stint but increasing it to 6 hours really exhausted me and this is only twice per week!!

Ive just done a bit of shopping, took an hour, and my legs are aching like crazy. I feel worse now than I did back in Sept/Oct when i had enough energy to do zumba

The herceptin is also giving me palpitations, for about 6 hours after each dose, this never used to happen, its just been the last 3 sessions or so. The hosp was good and checked me out with an ECG and bloodtest but not while the palps were actually happening.

I need to gradually increase my hours at work but cant see this happening yet, I nearly cried the other day when I didnt think i had the strength to drive home after work (only 10 mins drive) as my legs were so wobbly and i was short of breath.

It would be great to know that this is a temporary blip and energy will return !!!!

Re: Back to normal after Herceptin

Sam, I've had the runny nose, glad it's not just me. Permanently have a tissue in my hand. I'm only half way through but still feel pretty ok, but I reckon I'll look back after No. 18 and see just how tired I got, gradually.

I have spoken to others who have started feeling themselves a bit more after as little as a month, so fingers crossed you'll re-find your Ooomph.

Guest user
Not applicable

Re: Back to normal after Herceptin

Hi
I finished my 18th and last Herceptin in July 2010 and I also felt very tired towards the end.I would say it only took a few weeks to get my energy back again.I even started a circuits class and was surprised I could keep up with everyone.
Tracy
x

Back to normal after Herceptin

Am posting this as have not seem many posts from ladies who have finished Herceptin. I have 3 left of my 18 sessions and am wondering how long after I should start to have more energy and less tired and feel more like me. I haven't had too many side effects but have the runny nose, and increasingly have become more tired and weary since the last couple. Also have an extra half a stone in weight despite not eating more.

Has anyone had similar which has gone with completion of the treatment. My onc keeps telling me that I have no side effects with Herceptin so she isn't must use in this regard.

Thanks.